Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Tingling feet, lips, nose. Done IVIG infusion. What could this be?

hello, I am a 22 year old male. About five months ago I woke up one morning feeling tingling all in both of my feet. It went away once I got up and began moving. This next couple of mornings it was the same thing. Well almost two weeks in this had progressed and was pretty much constant. I began feeling tingling in my lips and nose. I have a very sore spot in my back that sends a wierd electric signal up my neck to the midline of the back of my head. After going to ER they said it sounds like MS. I went to my primary doctor who said it sounds like Guillain-Barre syndrome . He referred me to a neurologist whoo confirmed it was Guillain-Barre syndrome after only doing a nerve conduction test. He said it is my periphreal nerves sp its not MS because that would be my Central Nervous System . The symptoms got to where I could not walk. I had been ordered to go through a week of IVIG infusions. This helped give me an edge but I haven t seen the recovery that my doctor expected. I told my neurologist that I have tension headaches and that I have had a sore neck (muscles) since this has started plus a sore throat. He told me that I can consult another neurologist if I wished. I just wanted some advice to what this could be. Thanks.
Asked On : Wed, 2 Jan 2013
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response

Based on details you had Guillain barre syndrome ,which is an autoimmune disease affecting the peripheral nerves. IV IG has prevented further progression of the disease.It is the drug of choice.It takes a month to 3 months for complete recovery.Meantime you need to continue with physiotherapy which is most important.

Tension type headache is due to the worry of the disease.You need to have neck relaxation exercises and local analgesic application at neck.

If headache is worrisome and the weakness is worseing from beginning then need further evaluation.

Hope this would help you
Answered: Sun, 25 Aug 2013
I find this answer helpful

 1 user finds this helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor